Forum

Depression in PPMS;

Hi all, and hope you’re not as miserable as I re the coming of Autumn

Anyhow, I’m worried re my mental state. OK, so I tried citalopram earlier this year but it did not do much for my mood. And it’s just been getting slightly worse, to the point that I’m finding it VERY hard to show any empathy or enthusiasm for anyone or anything. People who I love and/or admire greatly I now just shrug my shoulders over. I’ve left all social media sites because they just make me weep, and the thought of ‘drinks night’, ‘dinner party’, or any other sodding generic ‘celebration’ has me rushing off beneath my duvet.

My wife (who, for all I know, may read this) must be pulling her hair out. But I really, REALLY don’t seem to give a f**k about anything anymore.

Is turning into a sociopath a PPMS symptom?

CP as I’m sure you’re aware, depression is very common amongst us. Maybe Citalopram isn’t a drug that suits you or the dose wasn’t right but your symptoms are obviously upsetting you and your friends and family. Firstly well done for realising you’re struggling and asking for help. You know that’s the hardest part. Please see your gp asap. There are many drugs available, but you may need someone to talk to or other treatment like Cognitive Behavioural Therapy or Hypnotherapy etc. My dad is having a really hard time with this at the moment and watching him is getting us all down. Please get help now as I’d hate you to suffer like he’s doing.

Please let us know how you’re doing, there’s no shame in being depressed any more, I’m not embarrassed to admit that I suffer from it but fortunately CBT helped me and now I’m okay as long as I keep taking my “happy pills”. This is a cruel illness and depression can be controlled, you’ve enough to contend with just having ms. Take care

Cath xx

3 Likes

CP… Cath is so right… see your GP.

You know you need to remember that with MS we are hit with a double whammy for depression… firstly the ‘challenge’ (aka HELL) of living with ppms… and secondly the lesions in our brains can be in the area of the brain that affects our emotions! So it could actually be a lesion causing the problem.

Go back to the GP. Try a different antidepressant… and ask for a course of CBT.

And remember hon that we are all here for you. We know what it feels like.

Good luck and thinking of you,

Pat xx

1 Like

Aw Clucker, that’s s**t

It sounds like clinical depression (been there) and I don’t know much about those meds - but please go to the doctors and get some sensible meds that suit you, meds can also make people feel like they don’t give a damn…

I recall a rather brisk man at work, breaking down in tears one day when we were havng a smoke break - he’d had an affair and his wife had found out, the usual but the bit he was so emotional over was the fact he’d been on prozac when it’d been going on and he said the pills really did make him feel that he just didn’t care back then, he was so angry with himself, at the mess he was in and that he’d brought it on himself, an at the time he just didn’t care - remember, depression is nobody’s fault!

OK, I’m rambling now. Please take care hugs

Sonia x

1 Like

See, three of us all saying the same thing at the same time Get the quack to sort thins out x

1 Like
2 Likes

I know exactly how tough it is, I’m on Duloxetine, but only after nearly ending my marriage in a really messy way, it’s horrible where this gets you to.

I had to have a hysteric in November aged 37 for ovarian cancer and even then, I had been so depressed, I didn’t feel anything, I was so numb. And I I truly blame the MS, not the other stuff I went through.

if yr current meds aren’t working for you, go back to the doc, because we are all built different and what works brilliant for one might not work at all for others. What your experiencing is a symptom of depression which can be treated and helped, and it won’t turn y into a happy clapper! That’s what I didn’t want, to be a zombie or a stepford wife. But y can get a med that will work given time.

good luck CP

Polly xxx

1 Like

Everyone is right CP…see your GP, you’ll be the one that feels better when they get you on the right medication.

I use Prozac , still have the odd low or sad day but not the really really dark days.

Good Luck CP.

Nina x

2 Likes

CP let us know how you do with the GP I have been on 30 mg of citolopram for years I know if I don’t take them my thoughts can get very dark. If it didn’t work for you try a different one you have enough going on without feeling depressed. Don

2 Likes